zbMATH — the first resource for mathematics

The finite basis theorem for relatively normal lattices. (English) Zbl 0819.06009
From the authors’ introduction: A lower-bounded, distributive lattice is called relatively normal provided its set of prime ideals is a root- system under set-inclusion. Our primary objective in this paper is to provide an in depth study of relatively normal lattices, isolate some of their remarkable properties and lay the foundation for future research in this area. Special instances of our results appear in the literature on lattice-ordered groups, and related areas. The present study demonstrates, in particular, that many fundamental results in these fields admit a purely lattice-theoretic development. An example in point is the following generalization of P. Conrad’s Finite Basis Theorem [Mich. Math. J. 7, 171-180 (1960; Zbl 0103.015)]: For a nontrivial lower- bounded, distributive lattice \(D\), the following statements are equivalent: (1) \(D\) is relatively normal and every orthogonal subset of \(D\) is finite. (2) The ideal lattice \(I(D)\) of \(D\) is isomorphic to the lattice \(O(R)\) of lower sets of some root-system \(R\) with finitely many roots. (3) There exist a nonnegative integer \(r\) and an ascending chain \(Z_ 0\subset Z_ 1\subset \dots \subset Z_ r =D\) of ideals of \(D\) satisfying the following conditions: (a) For \(0\leq i\leq r\), \(Z_ i\) is the join in \(I(D)\) of a set \(L(i)= \{A_ 1^{(i)}, \dots, A_{n_ i}^{(i)}\}\) of ideals of \(D\), where (b) \(L(0)\) is a finite orthogonal set of ideals of \(D\) which are chains; (c) For \(0<i\leq r\), each ideal in \(L(i)\) is either in \(L(i-1)\) or else a proper ordinal extension of the join in \(I(D)\) of two or more of the ideals in \(L(i-1)\).

06D05 Structure and representation theory of distributive lattices
Full Text: DOI
[1] Anderson, M.,Conrad, P. andMartinez, J.,The lattice of convex l-subgroups of a latticeordered group, in Lattice-Ordered Groups, Advances and Techniques, A. M. W. Glass and W. C. Holland (Eds.), Kluwer Academic Publishers, 1989; pp. 105-127.
[2] Anderson, M. andFeil, T.,Lattice-Ordered Groups, An Introduction, Reidel, Dordrecht, Holland, 1988. · Zbl 0636.06008
[3] Balbes, R. andDwinger, P.,Distributive Lattices, University of Missouri Press, Columbia, Missouri, 1974.
[4] Beaser, R.,Hierarchies of distributive lattices satisfying annihilator conditions, J. London Math. Soc. (2)11 (1975), 215-222.
[5] Bigard, A., Keimel, K. andWolfenstein, S.,Groupes et Anneaux Réticulés, Springer-Verlag, Berlin, 1977. · Zbl 0384.06022
[6] Bordalo, G.,Strongly n-normal lattices, Indagationes Mathematica46 (2) (1984), 113-125. · Zbl 0547.06004 · doi:10.1016/1385-7258(84)90013-1
[7] Bordalo, G. andPriestley, H.,Relative Ockham lattices: their order-theoretic and algebraic characterization, Glasgow Math. J.32 (1990), 47-66. · Zbl 0693.06009 · doi:10.1017/S0017089500009058
[8] Conrad, P.,The structure of a lattice-ordered group with a finite number of disjoint elements, Michigan Math. J. 7 (1960), 171-180. · Zbl 0103.01501 · doi:10.1307/mmj/1028998387
[9] Conrad, P.,Some structure theorems for lattice-ordered groups, Trans. Amer. Math. Soc.99 (1961), 212-240. · Zbl 0099.25401 · doi:10.1090/S0002-9947-1961-0121405-2
[10] Conrad, P.,The lattice of all convex l-subgroups of a lattice-ordered group, Czech. Math. J.15 (1965), 101-123. · Zbl 0135.06301
[11] Conrad, P.,Lex-subgroups of lattice-ordered groups, Czech. Math. J.18 (1968), 86-103. · Zbl 0155.05902
[12] Conrad, P.,Lattice-Ordered Groups, Tulane University Lecture Notes, New Orleans, 1970. · Zbl 0213.31502
[13] Cornish, W. H.,Normal lattices, J. Australian Math. Soc.14 (1972), 200-215. · Zbl 0247.06009 · doi:10.1017/S1446788700010041
[14] Cornish, W. H.,n-Normal lattices, Proc. Amer. Math. Soc.45 (1974), 48-53. · Zbl 0294.06008
[15] Crawley, P. andDilworth, R. P.,Algebraic Theory of Lattices, Prentice-Hall, Englewood Cliffs, New Jersey, 1973.
[16] Davey, B.,Some annihilator conditions on distributive lattices, Algebra Universalis4 (1974), 315-322. · Zbl 0299.06007
[17] Grätzer, G.,General Lattice Theory, Academic Press, New York, 1978. · Zbl 0385.06015
[18] Hart, J. B. andTsinakis, C.,Decompositions for relatively normal lattices, Trans. Amer. Math. Soc.341 (1994), 519-548. · Zbl 0799.06019 · doi:10.2307/2154571
[19] Johnson, D. G. andKist, J. E.,Prime ideals in vector lattices, Canad. J. Math.14 (1962), 517-528. · Zbl 0103.33003 · doi:10.4153/CJM-1962-043-3
[20] Keimel, K.,A unified theory of minimal prime ideals, Acta Math. Sci. Hungar.23 (1972), 51-69. · Zbl 0265.06016 · doi:10.1007/BF01889903
[21] Kist, J. E.,Minimal prime ideals in commutative semigroups, Proc. London Math. Soc.13 (1963), 31-50. · Zbl 0108.04004 · doi:10.1112/plms/s3-13.1.31
[22] Mandelker, M.,Relative annihilators in lattices, Duke Math. J.37 (1970), 377-386. · Zbl 0206.29701 · doi:10.1215/S0012-7094-70-03748-8
[23] McKenzie, R., McNulty, G. andTaylor, W.,Algebras, Lattices, Varieties, Vol 1, Wadsworth and Brooks/Cole, Monterey, California, 1987.
[24] Monteiro, A.,L’arithmetique des filtres et les espaces topologiques, De Segundo Symposium de Mathematicas-Villavicencio, Mendoza, Buenos Aires (1954), 129-162.
[25] Monteiro, A.,L’arithmetique des filtres et les espaces topologiques I?II, Notas de Logica Mathematica 29-30 (1974). · Zbl 0318.06019
[26] Porter, J. R. andWoods, R. G.,Extensions and Absolutes of Hausdorjf Spaces, Springer-Verlag, New York, 1988.
[27] Snodgrass, J. T. andTsinakis, C.,Finite-valued algebraic lattices, Algebra Universalis30 (1993), 311-318. · Zbl 0806.06011 · doi:10.1007/BF01190439
[28] Zaanen, A.,Riesz Spaces II, North-Holland Mathematical Library, Vol 30, Amsterdam, 1983. · Zbl 0519.46001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.